Illinois, 2007Damaging Wind in Illinois, September 25, 2007
September 25, 2007 · NWS ILX · 1 event in 1 county or zone
An isolated thunderstorm produced wind damage near Buzzville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced wind damage near Buzzville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 25, 11:55 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 25, 11:55 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT TUE SEP 25 2007
.DISCUSSION...
ISSUED 1003 AM CDT TUE SEP 25 2007
SHOWERS HAVE DIMINISHED SLIGHTLY ACROSS THE SOUTHEAST HALF OF THE
CWA THIS MORNING. WATER VAPOR SATELLITE IMAGES STILL SHOW A SOLID
FLOW OF GULF MOISTURE INTO ILLINOIS...AND ADDITIONAL RAINS ARE
LIKELY. AREAS NW OF THE ILLINOIS RIVER WILL SEE A BAND OF SHOWERS
AND STORMS MOVE INTO THE AREA BY NOON. SOUTHEAST OF THE ILLINOIS
RIVER WILL REMAIN MORE SCATTERED UNTIL LATER THIS AFTERNOON WHEN
THE NEXT SHORTWAVE PROVIDES THE ADDITIONAL FORCING FOR STEADIER
RAINS. SOUTHEAST OF I-70 WILL REMAIN CLOSER TO A MOISTURE
CONVERGENCE ZONE THAT SEEMS TO BE TIED TO THE PREVIOUSLY STALLED
FRONT IN THAT AREA. SHOWERS MAY REMAIN MORE NUMEROUS IN THAT AREA.
OVERALL...THE MAIN CHANGE TO THE AFTERNOON FORECAST WAS TO
INCREASE THE POPS TO CATEGORICAL WEST OF A LINE FROM SPRINGFIELD
TO LINCOLN TO BLOOMINGTON. AREAS BETWEEN LINCOLN AND CHAMPAIGN AND
EFFINGHAM MAY HAVE A SIZABLE BREAK IN THE ACTION...BUT I LEFT
LIKELY POPS FOR THE SHOWERS THAT ARE EXPECTED LATER THIS AFTERNOON.
WE WERE GOING WITH HIGHS AROUND 88 NEAR LAWRENCEVILLE...BUT IT
APPEARS CLOUD COVER WILL PRECLUDE THEM FROM GETTING THAT WARM. I
PULLED BACK ON HIGHS IN THE SOUTHEAST A FEW DEGREES.
ELSEWHERE...TEMPS LOOK ON TRACK.
UPDATED GRIDS AND FORECAST WILL BE AVAILABLE SHORTLY.
&&
.AVIATION...
ISSUED 1240 PM CDT TUE SEP 25 2007
SFC COLD FRONT JUST WEST OF THE MS RIVER WILL SLOWLY PROGRESS EAST
ACROSS IL THIS AFTERNOON AND OVERNIGHT. MAIN AREA OF STRATIFORM
RAIN WITH EMBEDDED THUNDER LOCATED ALONG/AHEAD OF THE BOUNDARY.
FARTHER AHEAD OF THE FRONT...PRE-FRONTAL TROUGH PUSHING JUST EAST
OF THE IL RIVER HAS BEEN THE FOCUS FOR SOME ISOLATED SHOWERS...AND
THIS SHOULD CONTINUE EAST THROUGH THE AFTERNOON. FARTHER
EAST...ISOLATED SHOWERS DEVELOPING AS BROAD-SCALE LIFT AHEAD OF
MID LEVEL TROUGH ACTS ON WARM/HUMID AIRMASS. RESULTING TAFS
INCLUDE VCSH AT ALL SITES FOR THIS AFTERNOON...THEN A SEVERAL HOUR
PERIOD OF RAIN WITH 2 HRS TEMPO THUNDER MENTION THROUGH THE EARLY
EVENING...ALONG THE FRONTAL PASSAGE. POTENTIAL EXISTS FOR AN ISOLATED
STRONG WIND GUST IN +TSRA LATE THIS AFTERNOON...ESPECIALLY AT
PIA...BUT LOW CHANCE PRECLUDES MENTION IN TAFS ATTIM. FRONT WILL
SLOW AS IT REACHES EASTERN TAF SITES OVERNIGHT...SO HAVE LINGERED
LIGHT RAINS THERE. LOW CEILINGS BELOW 2K FT AGL EXPECTED
OVERNIGHT...WITH SKIES CLOUDS BECOMING SCT BY 11-13Z. EXPECT SFC
WINDS FROM THE SOUTHWEST THIS AFTERNOON...VEERING AROUND TO THE
WEST BY LATE AFTERNOON...AND EVENTUALLY NORTH-NORTHWEST OVERNIGHT
AFTER THE FRONTAL PASSAGE. SPEEDS UP TO 12KT THIS AFTERNOON SHOULD
REMAIN BELOW 10 KTS OVERNIGHT.
SCHAFFER
&&
.PREV DISCUSSION...
ISSUED 702 AM CDT TUE SEP 25 2007
LARGE AREA OF RAIN MOVING ACROSS EASTERN AND SOUTHEASTERN ILLINOIS
THIS MORNING. SATELLITE AND RADAR TRENDS INDICATE THIS WILL LIKELY
CONTINUE FOR MOST OF THE MORNING. SO HAVE INCREASED POPS TO LIKELY
CATEGORY IN THE GRIDS AND WORDED FORECAST IN THE EAST AND
SOUTHEAST. REMAINDER OF FCST HAS BEEN LEFT ALONE FOR NOW. UPDATE
HAS ALREADY BEEN SENT.
AUTEN
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 25, 10:38 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT TUE SEP 25 2007
ILZ027>031-036>038-041>046-048-053-261645-
CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD-
1138 AM CDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE INTO THE STATE THIS AFTERNOON. THIS FRONT
WILL COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER
THREAT. BRIEF VERY HEAVY DOWNPOURS AND DANGEROUS LIGHTING ARE ALSO
POSSIBLE WITH THE STORMS THAT DEVELOP. THE MORE INTENSE ACTIVITY
SHOULD DIMINISH AROUND SUNSET...WHEN DAYTIME HEATING IS LOST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION LATE IN THE
WEEKEND. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
ILZ040-047-049>052-054>057-061>063-066>068-071>073-261645-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-
SCHUYLER-SCOTT-SHELBY-
1138 AM CDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE INTO THE STATE THIS AFTERNOON. THIS FRONT
WILL COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND INTO THIS
EVENING. AT THIS TIME...ANY THUNDERSTORMS THAT DEVELOP ARE NOT
EXPECTED TO BE SEVERE...ALTHOUGH THEY COULD PRODUCE GUSTY WINDS ALONG
WITH BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION LATE IN THE
WEEKEND. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SCHAFFER
Thunderstorm Wind, Mason
- When
- September 25, 1:45 PM CST
- Where
- Mason County, Buzzville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -89.980
A few large trees and numerous tree limbs were blown down.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 25, 2007$134,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007$60,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, September 25, 2007$38,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strike in Indiana, September 25, 2007$50,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 25, 2007$20,000 · 60 kt wind · 11 events
- Damaging Winds in Michigan, September 25, 2007$25,000 · 70 kt wind · 6 events
- Damaging Winds in Indiana, September 25, 2007$12,000 · 50 kt wind · 12 events
- Frost and Freeze in Colorado, September 25, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, September 25, 20075 events
- Flash Flooding and Damaging Winds in Missouri, September 25, 2007$7,000 · 60 kt wind · 4 events
- Drought in Virginia, September 25 to 30, 20073 events
- Drought in Wisconsin, September 25 to 30, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56536.